# SDR 22497

- Difficulty date: January 31, 2008
- Submitted: January 31, 2008
- Operation: General aviation
- Aircraft: N8780D
- Make and model: Piper PA-18
- Aircraft serial: 186308
- Engine: Lyc O360C4P
- Engine time: 46 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Retainer
- Part number: AEL14995
- Condition: Broken
- Location: Push Rod
- Component: Cylinder, Eci
- Component part number: AEL32360
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

ENGINE WAS DISASSEMBLED AND INSPECTED FOR PROP STRIKE INSPECTION.  DURING TEST CELL OPERATION THE TECHNICIAN NOTICED AN OIL LEAK AT THE NR4 CYLINDER.  FURTHER INSPECTION REVEALED THAT THE PUSH ROD TUBE RETAINER BROKE INSIDE THE ROCKER COVER CAUSING THE TUBE AND SEAL TO FALL OUT OF POSITION.
